How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17958
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I'm 24, I have had flu week not getting better still

Customer Question

I'm 24, I have had flu for a week not getting better still no taste or smell.. Very short of breathe and pains in chest n back, doctor gave me an inhaler and course of antibiotics.. Still no better went back and he checked me over again and said I need some prednisone so has put me on Take EIGHT once daily for 5 days .. I took last night with dinner .. Vomited 5 minutes later.. what would u suggest ?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer.
Which inhaler and antibiotic are you taking?
Are you taking any other chronic medicines?
Customer: replied 1 year ago.
I did a week course of ammoxicilin and blue inhaler as very short breathe.. Yesterday I went bk to Dr as still struggling to breathe and pain and just drained n crap in general and he put me on the Prednisolone ... I'm on fluoxetine 40mg daily for other medical reasons
Expert:  Dr. D. Love replied 1 year ago.
Thank you for the additional information.
There are a couple of options in this situation.
When nausea or vomiting occurs with the first dose of prednisone, this is usually a direct side effect of the drug. In addition to taking it with food, as you have done, it also can help to take a medicine for relief of nausea or vomiting. A common medicine for this that is available over the counter is meclizine, which is mostly marketed for motion sickness, but can help for relief of nausea and vomiting from other causes. In this case, the meclizine should be taken about 1/2 hour before the meal at which the prednisone is to be taken. There are some stronger medicines available by prescription, if the meclizine is not sufficient.
Another cause of nausea and vomiting in someone taking prednisone is an acid irritation syndrome, such as gastritis. This usually does not occur with a first dose, although someone that is already close to having gastritis may be pushed into it with the first dose. In this situation, a medicine to suppress stomach acid, such as omeprazole will usually be helpful.
Either of these medicines can be taken with the other medicines that you are taking.
So, in this situation, it would be reasonable to first try the meclizine. If that is sufficient, then the meclizine can be continued for the duration of the course of prednisone. If the meclizine is not helpful, then it would be reasonable to then try the omeprazole.
If I can provide any clarification, please let me know.